question-icon

What causes redness and swelling in the right leg with fever?

default
Posted on Sat, 28 May 2016
Question: Got my hormone shot in buttocks 2 weeks ago. Has a big knot, has fever and very red and swollen. Hurting down my whole right leg
doctor
Answered by Dr. Vasudha Jayant Athavale (36 minutes later)
Brief Answer:
Self help and doctor's advise would heal you.

Detailed Answer:
HI,Thanyastone 69,
Thanks for the query. I understand your concern.
* Your information suggests cellulitis ( inflammation) at site of injection.. which can turn in an abscess.
* Such abscess can form in case of- Allergy to the drug injected/ jerking of limb while the injection needle was still in body/ wrong site or wrong way of injecting / aseptic precautions not followed.
Whatever the cause, the harm is already done.. you already have a big knot, fever with signs of inflammation. Now we should to try & get rid of the knot / at least try to reduce size of the abscess.
* Self care-
-use hot compress to foment the area 3-4 times a day .
- Take over the counter anti inflammatory pill ( Ibuprofen 400mg after food )
* Doctor's advise- It's better to consult your doctor/ surgeon & get medical aid in form of-
- Antibiotic.anti inflammatory drugs/ local ointment to reduce inflammation ( like Thrombophobe .. to be applied to intact & inflamed skin only )
- Doctor may incise & drain the abscess.. if it's formed. This is followed by dressings with aseptic precautions, Injection TT & oral antibiotic/ anti inflammatory pills/ vitamin C & B complex... till the wound is healed.
I hope You found the answer both informative & useful. Any follow up query is welcome.
Please close the answer if you are satisfied.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 8870 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes redness and swelling in the right leg with fever?

Brief Answer: Self help and doctor's advise would heal you. Detailed Answer: HI,Thanyastone 69, Thanks for the query. I understand your concern. * Your information suggests cellulitis ( inflammation) at site of injection.. which can turn in an abscess. * Such abscess can form in case of- Allergy to the drug injected/ jerking of limb while the injection needle was still in body/ wrong site or wrong way of injecting / aseptic precautions not followed. Whatever the cause, the harm is already done.. you already have a big knot, fever with signs of inflammation. Now we should to try & get rid of the knot / at least try to reduce size of the abscess. * Self care- -use hot compress to foment the area 3-4 times a day . - Take over the counter anti inflammatory pill ( Ibuprofen 400mg after food ) * Doctor's advise- It's better to consult your doctor/ surgeon & get medical aid in form of- - Antibiotic.anti inflammatory drugs/ local ointment to reduce inflammation ( like Thrombophobe .. to be applied to intact & inflamed skin only ) - Doctor may incise & drain the abscess.. if it's formed. This is followed by dressings with aseptic precautions, Injection TT & oral antibiotic/ anti inflammatory pills/ vitamin C & B complex... till the wound is healed. I hope You found the answer both informative & useful. Any follow up query is welcome. Please close the answer if you are satisfied. Thanks.